Bauerschmidt, Roland and Helmuth, Tyler and Swan, Andrew (2021) 'The geometry of random walk isomorphism theorems.', Annales de l'institut Henri Poincaré, probabilités et statistiques., 57 (1). pp. 408-454.
The classical random walk isomorphism theorems relate the local times of a continuoustime random walk to the square of a Gaussian free field. A Gaussian free field is a spin system that takes values in Euclidean space, and this article generalises the classical isomorphism theorems to spin systems taking values in hyperbolic and spherical geometries. The corresponding random walks are no longer Markovian: they are the vertex-reinforced and vertex-diminished jump processes. We also investigate supersymmetric versions of these formulas. Our proofs are based on exploiting the continuous symmetries of the corresponding spin systems. The classical isomorphism theorems use the translation symmetry of Euclidean space, while in hyperbolic and spherical geometries the relevant symmetries are Lorentz boosts and rotations, respectively. These very short proofs are new even in the Euclidean case. Isomorphism theorems are useful tools, and to illustrate this we present several applications. These include simple proofs of exponential decay for spin system correlations, exact formulas for the resolvents of the joint processes of random walks together with their local times, and a new derivation of the Sabot–Tarr`es formula for the limiting local time of the vertex-reinforced jump process.
|Full text:||(AM) Accepted Manuscript|
Download PDF (623Kb)
|Publisher Web site:||https://doi.org/10.1214/20-AIHP1083|
|Date accepted:||01 July 2020|
|Date deposited:||11 November 2021|
|Date of first online publication:||February 2021|
|Date first made open access:||11 November 2021|
Save or Share this output
|Look up in GoogleScholar|